Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 167, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2016, 7:26 AM CDT for Lamar County, Marion County, Mississippi. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 7:26 AM CDT (12:26 UTC)
- Expired
- Mar 31, 2016, 8:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:53 AM CDT | TORNADO 1 | 1 Wsw Purvis, MS | THIS TORNADO TOUCHED DOWN NEAR TALOWAH RD WHERE IT UPROOTED A COUPLE OF TREES AND CAUSED SOME MINOR ROOF DAMAGE TO A HOME. THE TORNADO CONTINUED EAST NORTHEAST UPROOTING A FEW TREES AND CAUSING ROOF DAMAGE TO AN ELEMENTARY SCHOOL. THE TORNADO CONTINUED EAST NO |
| Mar 31, 7:54 AM CDT | TSTM WND DMG | Purvis, MS | SEVERAL TREES DOWN AT THE UPPER ELEMENTARY SCHOOL. POSSIBLE TORNADO. |
| Mar 31, 7:56 AM CDT | TSTM WND DMG | 2 E Purvis, MS | TREES AND POWER LINES DOWN NEAR ALDON ROAD AND STONFIELD DRIVE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:20 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.6
The text
As transmitted.
556
WUUS54 KJAN 311226
SVRJAN
MSC073-091-311315-
/O.NEW.KJAN.SV.W.0167.160331T1226Z-160331T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
726 AM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 815 AM CDT
* AT 726 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINEBURR...
OR 7 MILES NORTHEAST OF SANDY HOOK...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...SANDY HOOK...WEST HATTIESBURG...PURVIS...
BAXTERVILLE...PINEBUR AND PICKWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3107 8984 3108 8986 3111 8988 3138 8945
3135 8945 3134 8935 3112 8935 3101 8984
TIME...MOT...LOC 1226Z 240DEG 31KT 3112 8972
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DL3 follow-up statements
690
WWUS54 KJAN 311238
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
738 AM CDT THU MAR 31 2016
MSC073-091-311315-
/O.CON.KJAN.SV.W.0167.000000T0000Z-160331T1315Z/
LAMAR MS-MARION MS-
738 AM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CENTRAL LAMAR AND SOUTHEASTERN MARION COUNTIES...
AT 738 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAXTERVILLE...
OR 16 MILES NORTHEAST OF SANDY HOOK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...WEST HATTIESBURG...PURVIS...BAXTERVILLE AND PINEBUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3117 8978 3138 8945 3135 8945 3134 8935
3112 8935 3103 8975
TIME...MOT...LOC 1238Z 253DEG 31KT 3115 8957
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
DL084
WWUS54 KJAN 311245
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 AM CDT THU MAR 31 2016
MSC091-311254-
/O.CAN.KJAN.SV.W.0167.000000T0000Z-160331T1315Z/
MARION MS-
745 AM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3118 8965 3135 8945 3134 8935 3112 8935
3105 8965
TIME...MOT...LOC 1244Z 251DEG 30KT 3116 8950
$$
MSC073-311315-
/O.CON.KJAN.SV.W.0167.000000T0000Z-160331T1315Z/
LAMAR MS-
745 AM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CENTRAL LAMAR COUNTY...
AT 744 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED WEST OF PURVIS...
OR 13 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...WEST HATTIESBURG...PURVIS AND BAXTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3118 8965 3135 8945 3134 8935 3112 8935
3105 8965
TIME...MOT...LOC 1244Z 251DEG 30KT 3116 8950
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
DL534
WWUS54 KJAN 311314
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
814 AM CDT THU MAR 31 2016
MSC073-311324-
/O.EXP.KJAN.SV.W.0167.000000T0000Z-160331T1315Z/
LAMAR MS-
814 AM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAMAR COUNTY WILL
EXPIRE AT 815 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3118 8965 3135 8945 3134 8935 3112 8935
3105 8965
TIME...MOT...LOC 1313Z 240DEG 31KT 3116 8950
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:43 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 31, 5:43 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT THU MAR 31 2016
.UPDATE...TO INCLUDE AVIATION...MVFR/IFR CONDS WL PREVAIL THROUGH 14Z
AS SCT-NUMEROUS TSRA MOVE EAST ACROSS THE AREA. AFTER 14Z A BRIEF
PERIOD OF VFR CONDS ARE EXPECTED BEFORE ADDITIONAL ROUNDS OF
TSRA/SHRA OCCUR FROM AFTN THROUGH TONIGHT AHEAD OF A COLD FRONT.
SOME OF THESE STORMS COULD BE SEVERE WITH 50 KT WIND GUSTS...LARGE
HAIL...AND TORNADOES. MVFR/IFR CONDS WL LIKELY PREVAIL WITH THE
CONVECTION INTO FRIDAY MORNING. /22/
&&
.PREV DISCUSSION... /ISSUED 431 AM CDT THU MAR 31 2016/
..ADDITIONAL SEVERE STORMS AND FLOODING EXPECTED LATER TODAY...
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LARGE SWATH OF MODERATE
TO HEAVY RAIN AND THUNDERSTORMS IS MOVING THROUGH THE REGION EARLY
THIS MORNING. THE VAST MAJORITY OF THIS ACTIVITY AS OF CURRENT
WRITING IS SUB-SEVERE BUT PRODUCING FREQUENT LIGHTNING AND SOME
GUSTY WINDS. HOWEVER...GIVEN SUFFICIENT WIND SHEAR...ANOTHER TORNADO
WATCH FOR EASTERN AND SOUTHEASTERN MISSISSIPPI HAS BEEN ISSUED. ALL
OF THIS ACTIVITY IS STILL EXPECTED TO EXIT EASTERN MISSISSIPPI
DURING THE MORNING HOURS BETWEEN 7 AND 10AM. THERE WILL BE A SHORT
LULL IN THE ACTIVITY DURING THE LATE MORNING/EARLY AFTERNOON WHEN
THE ATMOSPHERE CAN BECOME PRIME YET AGAIN FOR THE NEXT ROUND OF
STORMS AND SEVERE WEATHER DURING THE AFTERNOON. THE 130KT
SUBTROPICAL JET WILL REORIENT ITSELF WHERE THE LEFT FRONT QUADRANT
WILL NOSE INTO THE ARKLAMISS REGION. THIS WILL COMBINE WITH A RATHER
MOIST AIRMASS IN PLACE THAT WILL BE CHARACTERIZED BY DEWPOINTS IN
THE MID TO UPPER 60S AND EVEN LOWER 70S ACROSS A LARGE PORTION OF
THE AREA. AS SOME HEATING CAN OCCUR DURING THE LATE MORNING AND INTO
THE AFTERNOON WITH TEMPERATURES REACHING INTO THE UPPER 70S AND LOW
80S...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH MUCAPE AROUND
2000-2500K/KG AND LIFTED INDICES AROUND -7 TO -11C. SOME WARM
ADVECTION SHOWERS MAY OCCUR DURING THIS LULL BUT THE PRIMARY
CONVECTION LOOKS TO INITIATE AROUND 18Z ACROSS MY WESTERN
COUNTIES/PARISHES. SOME OF THE HI-RES GUIDANCE SHOWS IT LATER
AROUND 21Z BUT THINK THIS LIKELY TOO LATE.
ACTIVITY THIS AFTERNOON WILL BE RATHER ROBUST AND THE THREAT FOR
SEVERE WEATHER SHOULD BE MORE SIGNIFICANT THAN WHAT WE SAW TODAY
WITH THE BEST POTENTIAL BEING GENERALLY NORTH OF THE I-20 CORRIDOR.
SHEAR VALUES ARE LOWER DURING THE MORNING/EARLY AFTERNOON BUT
INCREASE THROUGH THE AFTERNOON TO WHERE DEEP LAYER SHEAR WILL BE
AROUND 50KTS. VERTICAL TOTALS WILL BE AROUND 27-31C AND MID-LEVEL
LAPSE RATES WILL BE PUSHING 8C/KM. SOME OF THE RECENT RUNS OF THE
EXPERIMENTAL HRRR ALSO SHOW SOME POCKETS OF 50KTS 80M WINDS...WHICH
SUGGEST SOLID DAMAGING WIND POTENTIAL ACROSS MOSTLY NORTHERN COUNTIES
BUT THERE ARE A FEW POCKETS FURTHER SOUTH OF I-20. LARGE HAIL
PARAMETERS ALSO INDICATE THE POTENTIAL FOR SIGNIFICANT HAIL ACROSS
THE NORTHERN COUNTIES WITH SIZES UP TO 2 INCHES OR LARGER POSSIBLE.
IN ADDITION TO THE SIGNIFICANT HAIL AND WIND POTENTIAL...THERE IS
ALSO A RISK FOR TORNADOES WITH SOME POTENTIALLY BEING STRONG AGAIN
MAINLY NORTH OF THE I-20 CORRIDOR. AS SHEAR INCREASES...SO DOES
HELICITY WITH VALUES AROUND 200-300M2/S2 0-1KM AND 200-500M2/S2
0-3KM. IN ADDITION...THE SIG TOR PARAMETER DEPICTS A BULLSEYE ACROSS
CENTRAL MISSISSIPPI AROUND 4...WHICH WHEN LOOKING AT THE NORTHERN
GRADIENT THAT IS MORE FAVORABLE FOR ACTUAL OCCURRENCE...THIS WOULD
PLACE IT ACROSS AGAIN MY NORTHERN COUNTIES. ALL OF THIS MATCHES WELL
WITH THE DAY 1 SPC OUTLOOK.
IN TERMS OF THE FLOODING RISK...VERY GOOD MOISTURE TRANSPORT
CONTINUES TO OCCUR OVER OUR REGION AND IS CONTINUED TO BE IN THE
99TH TO MAX PERCENTILES PER THE NAEFS. THIS WILL LEAD TO PW VALUES
AROUND 1.6-1.8 INCHES WHICH IS NEAR RECORD LEVELS FOR THIS TIME OF
YEAR. AGAIN THE GREATEST AREA OF CONCERN WILL BE ACROSS COUNTIES
NORTH OF I-20. FLASH FLOOD WATCH REMAINS IN TACT BUT FEEL THE BEST
AREA FOR FLOODING AT LEAST FOR TODAY WILL BE IN THE NORTH AND MAY
ADJUST HAZARDS AND GRAPHICS TO REFLECT THIS CONFIDENCE. THROUGH
TONIGHT...AN ADDITIONAL 2-3 INCHES WILL BE POSSIBLE ACROSS THE NORTH
OVER WHAT HAS ALREADY FALLEN THIS MORNING/OVERNIGHT.
ELSEWHERE...AROUND AN INCH LOOKS FEASIBLE WITH SOME LOCALLY HIGHER
AMOUNTS POSSIBLE.
THE ACTUAL COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE REGION LATER
TONIGHT. THE MOST ROBUST STORMS SHOULD EXIT THE CWA BY AROUND 9-10PM
OR SO BUT THERE COULD CONTINUE TO BE SOME STORMS LINGERING INTO THE
NIGHT AS THE FRONT MOVES THROUGH. MODELS CONTINUE TO DEPICT THIS
FRONT MOVING SLOWLY ACROSS MY SOUTHEASTERN COUNTIES AND
LINGERING/STALLING SOMEWHERE IN THE VICINITY OF THE PINE BELT. GIVEN
THE MOIST AND UNSTABLE ATMOSPHERE STILL IN PLACE AS DEPICTED BY
MUCAPE VALUES AROUND 1500J/KG...VERTICAL TOTALS STILL AROUND 28-30C
AND GOOD DEEP LAYER SHEAR...CANNOT COMPLETELY RULE OUT POTENTIAL FOR
STRONG TO SEVERE STORMS AHEAD OF THIS FRONT INTO THE EARLY PARTS OF
FRIDAY BEFORE IT COMPLETELY PUSHES THROUGH THE CWA. AT THIS POINT IT
IS UNCERTAIN JUST WHERE THIS FRONT WILL LINGER OR HOW FAST OR SLOW
IT MAY GET THROUGH THE CWA. EXPECT SOME POST FRONTAL RAIN TO LINGER
FURTHER INTO THE AFTERNOON BUT THE SEVERE THREAT SHOULD BE LOWER BY
THAT POINT WITH CONDITIONS EVENTUALLY DRYING BY EARLY MORNING
SATURDAY. /28/
LONG TERM...SATURDAY THROUGH WEDNESDAY...COME SATURDAY MORNING THE
COLD FRONT WILL BE WELL SOUTH OF OUR CWA BUT THE SOUTHERN BRANCH OF
THE JET STREAM WILL REMAIN OVER THE GULF COAST STATES WHILE A
NORTHERN STREAM SHORT WAVE TROUGH PASSES ACROSS OUR CWA. THE 00Z NAM
GENERATED RAINFALL ACROSS OUR WHOLE CWA WITH THIS SHORTWAVE BUT WAS
AN OUTLIER AS MODEL CONSENSUS REMAINED DRY. WL NOT INTRODUCE POPS
SATURDAY AND MAINTAIN COOLER THAN NORMAL TEMPERATURES AND DRY
WEATHER THROUGH THE WEEKEND. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SUPPORT ANOTHER COLD FRONT MONDAY NIGHT BUT THIS COLD FRONT LOOKS TO
PASS THROUGH AS A DRY FRONT AS WELL. IN THE WAKE OF THE COLD FRONT
HIGH PRESSURE WILL BUILD INTO OUR REGION THEN SHIFT QUICKLY TO THE
EAST. RETURN FLOW WILL COMMENCE WEDNESDAY AND ENOUGH MOISTURE WILL
BE PRESENT OVER OUR AREA WHEN ANOTHER COLD FRONT DROPS IN WEDNESDAY
NIGHT. THE GFS IS FASTER THAN THE ECMWF WITH FRONT BUT RAIN CHANCES
LOOK TO LINGER INTO THURSDAY BEFORE COOLER AND DRIER WEATHER
RETURNS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 59 73 49 / 73 70 42 32
MERIDIAN 78 61 74 49 / 88 73 56 42
VICKSBURG 80 58 71 49 / 84 63 28 23
HATTIESBURG 79 66 72 52 / 86 63 79 60
NATCHEZ 80 61 71 49 / 79 58 51 40
GREENVILLE 78 54 68 46 / 85 53 20 21
GREENWOOD 79 54 71 45 / 86 80 21 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
043>046-048>066-072>074.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>029-
034>036-040>042-047.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.
&&
22/28/22Hazardous weather outlook, Mar 31, 5:42 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 542 AM CDT THU MAR 31 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>046-011045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 542 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...TODAY THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TODAY THROUGH THIS EVENING FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TRACK EAST THROUGH THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS AND STRONG TORNADOES. THE GREATEST THREAT WILL OCCUR IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND THE MISSISSIPPI DELTA IN THE AFTERNOON AND THE THREAT WILL SHIFT EAST TOWARD THE GOLDEN TRIANGLE TOWARD THE EVENING HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION TO THE SEVERE RISK...FLOODING WILL CONTINUE TO BE A CONCERN AS STORMS WILL PRODUCE HEAVY RAINFALL AND SOME COULD MOVE OVER THE SAME AREAS THAT SAW RAINFALL OVERNIGHT. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE TODAY IN ADDITION TO WHAT HAS ALREADY FALLEN WITH LOCALLY HIGHER AMOUNTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ015-016-023>026-MSZ047>066-072>074-011045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 542 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER TO GOLFBALL SIZE HAIL ARE EXPECTED THIS AFTERNOON INTO THE EVENING. A FEW TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION TO THE SEVERE RISK...LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS HEAVY RAINFALL MAY OCCUR AND BRING A QUICK 1 TO 2 INCHES OF RAIN AND CAUSE LOCALIZED FLOODING CONCERNS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LIMITED RISK OF SEVERE STORMS AND FLOODING WILL LINGER ACROSS THE AREA INTO FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THIS MAY BRING ANOTHER 1 TO 2 INCHES OF RAIN TO PORTIONS OF THE PINE BELT ALONG WITH DAMAGING WINDS AND HAIL. FOR THE REMAINDER OF THE PERIOD FROM FRIDAY NIGHT THROUGH WEDNESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH FRIDAY. 28 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 31, 6:04 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
604 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD GREENWOOD 33.52N 90.19W
03/31/2016 LEFLORE MS TRAINED SPOTTER
SIX TO EIGHT INCHES OF WATER ACROSS US HWY 82 NEAR THE
YAZOO RIVER BRIDGE
&&
DLLocal storm report, Mar 31, 6:11 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD GREENWOOD 33.52N 90.19W
03/31/2016 LEFLORE MS LAW ENFORCEMENT
NUMEROUS STREETS AROUND THE CITY FLOODED INCLUDING THE
INTERSECTION OF HIGHWAY 82 AND STRONG AVENUE. ONE HOUSE
FLOODED ON WILLIAMSON STREET.
&&
MMESpecial weather statement, Mar 31, 6:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT THU MAR 31 2016
MSZ063-064-072-073-311215-
MARION MS-LAMAR MS-LAWRENCE MS-JEFFERSON DAVIS MS-
635 AM CDT THU MAR 31 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT LAMAR...
SOUTHEASTERN LAWRENCE...MARION AND JEFFERSON DAVIS COUNTIES THROUGH
715 AM CDT...
AT 634 AM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER WALTHALL AND WESTERN MARION COUNTIES...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...SANDY HOOK...HOLLY SPRINGS...PURVIS...
SUMRALL...BUNKER HILL...PICKWICK...GOSS...MELBA...SOCIETY HILL...OAK
VALE...CARSON...MORGANTOWN...TILTON...BAXTERVILLE...PINEBUR...IMPROVE
AND BASSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3107 8984 3108 8992 3113 8994 3113 8996
3126 9004 3133 9004 3133 9008 3137 9011
3168 8976 3161 8975 3161 8974 3158 8970
3154 8960 3151 8959 3144 8959 3143 8953
3112 8935 3100 8966 3100 8983
TIME...MOT...LOC 1134Z 236DEG 38KT 3133 9008 3108 8994
DLLocal storm report, Mar 31, 7:05 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 1 N INDIANOLA 33.46N 90.64W
03/31/2016 M3.96 INCH SUNFLOWER MS COCORAHS
&&
DLLocal storm report, Mar 31, 7:12 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND GST 3 WSW HATTIESBURG 31.29N 89.35W
03/31/2016 E50.00 MPH LAMAR MS EMERGENCY MNGR
TREE DOWN ACROSS I-59 SOUTHBOUND NEAR MILE MARKER 63
&&
DLSpecial weather statement, Mar 31, 7:15 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 AM CDT THU MAR 31 2016
MSZ072-073-311300-
MARION MS-LAMAR MS-
715 AM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT LAMAR AND SOUTHERN MARION
COUNTIES THROUGH 800 AM CDT...
AT 715 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PICKWICK...OR NEAR SANDY HOOK...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...SANDY HOOK...PURVIS...SUMRALL...
BAXTERVILLE...PINEBUR AND PICKWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3107 8984 3107 8990 3111 8994 3113 8994
3113 8996 3117 8999 3144 8951 3143 8947
3141 8945 3135 8945 3135 8941 3126 8935
3115 8935 3100 8976 3100 8983
TIME...MOT...LOC 1215Z 243DEG 43KT 3110 8986
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 30, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 31 min |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 24 hr |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 30, 10:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Mar 30, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 58 min |
| Mar 30, 11:08 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 52 min |
| Mar 30, 11:56 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 49 min |
| Mar 31, 12:05 AM CDT | Special Weather Statement | JAN | Sunflower, Washington | 40 min |
| Mar 31, 12:18 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 6 hr |
| Mar 31, 12:40 AM CDT | Special Weather Statement | JAN | Grenada, Leflore | 50 min |
| Mar 31, 12:46 AM CDT | Special Weather Statement | JAN | Claiborne | 29 min |
| Mar 31, 1:24 AM CDT | Special Weather Statement | JAN | Yazoo | 51 min |
| Mar 31, 1:37 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 34 min |
| Mar 31, 2:04 AM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Mar 31, 2:44 AM CDT | Special Weather Statement | JAN | Attala, Copiah, Madison, Rankin | 46 min |
| Mar 31, 3:00 AM CDT | Flash Flood Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 4 hr |
| Mar 31, 3:45 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more | 2 hr |
| Mar 31, 4:22 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery | 4 hr |
| Mar 31, 4:30 AM CDT | Special Weather Statement | JAN | Jasper, Jones | 45 min |
| Mar 31, 4:44 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Mar 31, 4:45 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 31, 5:11 AM CDT | Special Weather Statement | JAN | Clarke, Jones | 49 min |
| Mar 31, 5:32 AM CDT | Special Weather Statement | JAN | Lauderdale | 13 min |
| Mar 31, 6:08 AM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 31, 6:23 AM CDT | Flash Flood Warning | JAN | Montgomery, Webster | 112 min |
| Mar 31, 6:35 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lamar, Marion | 40 min |
| Mar 31, 6:56 AM CDT | Flash Flood Warning | JAN | Leflore | 3 hr |
| Mar 31, 7:15 AM CDT | Special Weather Statement | JAN | Lamar, Marion | 45 min |
| Mar 31, 7:37 AM CDT | Flash Flood Warning | JAN | Marion | 113 min |
| Mar 31, 7:53 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 37 min |
| Mar 31, 8:13 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Mar 31, 8:17 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Mar 31, 9:00 AM CDT | Areal Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 31, 9:42 AM CDT | Special Weather Statement | JAN | Clarke | 48 min |
| Mar 31, 9:56 AM CDT | Areal Flood Warning | JAN | Leflore | 3 hr |
| Mar 31, 11:13 AM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Mar 31, 2:54 PM CDT | Special Weather Statement | JAN | Lawrence | 36 min |
| Mar 31, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 47 min |
| Mar 31, 3:03 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Mar 31, 3:09 PM CDT | River Flood Warning | JAN | Jones | 4 days |
| Mar 31, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 52 min |
| Mar 31, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 55 min |
| Mar 31, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 38 min |
| Mar 31, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 67 min |
| Mar 31, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 59 min |
| Mar 31, 4:03 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 27 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 38 min |
| Mar 31, 4:17 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Mar 31, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 53 min |
| Mar 31, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 70 min |
| Mar 31, 4:36 PM CDT | Special Weather Statement | JAN | Lauderdale | 39 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 31 min |
| Mar 31, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 31 min |
| Mar 31, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 49 min |
| Mar 31, 5:01 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 29 min |
| Mar 31, 5:04 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 4 hr |
| Mar 31, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 69 min |
| Mar 31, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 60 min |
| Mar 31, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Mar 31, 5:23 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| Mar 31, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 47 min |
| Mar 31, 5:49 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 4 hr |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 56 min |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 56 min |
| Mar 31, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 40 min |
| Mar 31, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Mar 31, 6:03 PM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 4 hr |
| Mar 31, 6:17 PM CDT | Tornado Warning | JAN | Lowndes | 28 min |
| Mar 31, 6:30 PM CDT | Flash Flood Warning | JAN | Leake, Scott | 4 hr |
| Mar 31, 6:31 PM CDT | Special Weather Statement | JAN | Rankin, Simpson | 44 min |
| Mar 31, 6:33 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 4 hr |
| Mar 31, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 55 min |
| Mar 31, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| Mar 31, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 50 min |
| Mar 31, 6:57 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.